Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Got rabipur vaccine after bitten by rat. Started headache and joint pain. Side effects?

User rating for this question
Excellent
Answered by

Pediatrician
Practicing since : 1976
Answered : 1872 Questions
Question
Hello Sir,

I have bitten by a Rat on my left legs finer on night of 18/11/2012.... It was bleed and i washed it and applied soframycin.. It was paining that time bit swallon but later on it was come in normal shape but little pain is persists... On presseing the wound site cause pain but on upper skin it is healed....

I have consulted the doctor and got Rabipur Vaccine on Evening of 20/11/2012 First Dose..
After getting first dose i have felt some pain in my joints and some time bit headace..
that pain in not regular and little and moves like in Wrists, Knee, Ankle, Shoulder etc...
and very minor mussle cramp is feeled in leg...

I just want to know wheather these cause due to

Side effect of Rabipur Vaccine ?
Is these are early sign of Rat Bite Fever of Rabies..
or how much chance is to effect by Rabies in Me as i got vaccine after aprox 40 hr of Rat Bite.

or what could be the reason of it... I am very much uncomfertable after reading the symptoms and results of Rabies...
I got 2nd dose today on 23/11/2012
Please help..
Posted Mon, 10 Dec 2012 in Infections
 
 
Answered by Dr. Rajiv K Khandelwal 29 minutes later
Hi,

Thank you for your query.

It is very unlikely to contract Rabies from rat bite. However, Rabies vaccine is advised and you have done the right thing. Vaccines do give a little reaction which you are experiencing. 10% of the vaccinees have reported headaches and joint pains which pass off.

I suggest you inform your doctor of these symptoms and go ahead taking the next dose which is due today.

I hope I have answered your query to your satisfaction. Feel free to revert back in case you require any clarifications or would like to share more facts about the case.

Wishing you all the best.

Regards,

RKK
Above answer was peer-reviewed by
 
Follow-up: Got rabipur vaccine after bitten by rat. Started headache and joint pain. Side effects? 21 minutes later
Thank you very much for your reply sir...,

I got my 2nd dose today.. and my doctor said these symptoms could be due to reaction of vaccine...and if these symptoms persist he will stop the further vaccination...

My main worry is that which is round and round comming in my mind is that the period of getting vaccination and bite.. like i got vaccination around on 2nd day of Bite...

Is that period in before getting vaccine Rabies can contract me and what would cure and position of Rabies after getting Vaccine for it

It may be foolish type of question and i my be overreacting but i want to clear all these thing from my head.. as i have a very little child and i want to be safe..hope you can understand..

Thanks & Regards,

 
 
Answered by Dr. Rajiv K Khandelwal 5 minutes later
Hi,

Thank you for the update.

Rabies does not manifest before 7-10 days of the bite and there is no chance that these symptoms are due to rabies. Now that you have been vaccinated there are very remote posibility of you having it. So be rest assured.

I hope I have allayed your fear.

Regards,

RKK

PS: In case you intend closing the query then do give your review and rate it.
Above answer was peer-reviewed by
 
Follow-up: Got rabipur vaccine after bitten by rat. Started headache and joint pain. Side effects? 21 hours later
Thanks a lot Sir,

Thank you very much...

Just last quary.. Is it necessary that all five dose i have to take...

what i should do in case my reactive symptoms persists and my doctor stop further vaccination or advice me to stop...

I have allready taken first 2 doses and 3 are pending as per schedule.. Is there any more worrysome reactions could be if i go for further with if these symptoms persists or increase..

Thanks a lot again sir..
Regards,
 
 
Answered by Dr. Rajiv K Khandelwal 6 minutes later
Hi,

Thank you for your query.

It is advisable to complete the course of injections.

I presume that you did not have headache and muscle pain from the second shot. So the liklihood of having them now are remote. In case they are very troublesome then they will be stopped. So my advice will be to complete the course once started.

I hope I have answered the query to your satisfaction.

Wishing you the best.

Regards,

RKK

PS: In case you intend closing the query then do give your review on my answers to your query.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor